Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 230, NWS Pueblo, CO

August 22, 2007El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 22, 2007, 5:53 PM MDT for El Paso County, Colorado. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2007, 5:53 PM MDT (23:53 UTC)
Expired
Aug 22, 2007, 7:30 PM MDT
In force
97 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 53 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 5:48 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-795 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 222354
SVRPUB
COC041-230130-
/O.NEW.KPUB.SV.W.0230.070822T2353Z-070823T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES THE CITY OF COLORADO SPRINGS...

* UNTIL 730 PM MDT...

* AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTHWESTERN COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT
  10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS.
  SECURITY.
  FOUNTAIN.
  YODER.
  ELLICOTT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3864 10493 3879 10493 3880 10494 3882 10494
      3885 10405 3859 10405
TIME...MOT...LOC 2353Z 271DEG 9KT 3873 10482

$$
7 follow-up statements
000 
WWUS55 KPUB 230005
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT WED AUG 22 2007

COC041-230130-
/O.CON.KPUB.SV.W.0230.000000T0000Z-070823T0130Z/
EL PASO CO-
604 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
FOUNTAIN...OR 15 MILES SOUTH OF COLORADO SPRINGS...AND WAS MOVING
TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHERN PORTIONS OF FORT CARSON.
  FOUNTAIN.
  SECURITY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3861 10455 3862 10456 3862 10473 3863 10474
      3863 10491 3864 10492 3882 10494 3885 10405
      3859 10406
TIME...MOT...LOC 0004Z 270DEG 28KT 3867 10472

$$
000 
WWUS55 KPUB 230017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT WED AUG 22 2007

COC041-230130-
/O.CON.KPUB.SV.W.0230.000000T0000Z-070823T0130Z/
EL PASO CO-
617 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
FOUNTAIN...OR 15 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING
TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  FOUNTAIN.
  
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3860 10453 3862 10457 3862 10474 3863 10479
      3883 10488 3885 10405 3859 10406
TIME...MOT...LOC 0017Z 269DEG 24KT 3868 10463

$$
000 
WWUS55 KPUB 230027
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
627 PM MDT WED AUG 22 2007

COC041-230130-
/O.CON.KPUB.SV.W.0230.000000T0000Z-070823T0130Z/
EL PASO CO-
627 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 3 MILES 
EAST OF FOUNTAIN...AND WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS EAST OF FOUNTAIN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3860 10453 3862 10457 3862 10474 3863 10479
      3883 10488 3885 10405 3859 10406
TIME...MOT...LOC 0027Z 262DEG 19KT 3869 10460

$$
000 
WWUS55 KPUB 230037
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT WED AUG 22 2007

COC041-230130-
/O.CON.KPUB.SV.W.0230.000000T0000Z-070823T0130Z/
EL PASO CO-
637 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 8 MILES
EAST OF FOUNTAIN...OR 18 MILES SOUTHEAST OF COLORADO SPRINGS...AND
WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS EAST OF FOUNTAIN AND WIDEFIELD.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3860 10449 3860 10455 3862 10457 3863 10472
      3883 10471 3885 10406 3859 10406 3859 10448
TIME...MOT...LOC 0037Z 262DEG 19KT 3870 10453

$$
000 
WWUS55 KPUB 230101
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT WED AUG 22 2007

COC041-230130-
/O.CON.KPUB.SV.W.0230.000000T0000Z-070823T0130Z/
EL PASO CO-
701 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
TRUCKTON...OR 35 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING
TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUSH.
  TRUCKTON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3884 10445 3884 10434 3884 10432 3885 10406
      3859 10406 3859 10409 3859 10411 3859 10438
TIME...MOT...LOC 0101Z 262DEG 33KT 3872 10415

$$
000 
WWUS55 KPUB 230114
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT WED AUG 22 2007

COC041-230130-
/O.CON.KPUB.SV.W.0230.000000T0000Z-070823T0130Z/
EL PASO CO-
714 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 6 MILES
EAST OF TRUCKTON...OR 40 MILES EAST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE EAST AT 30 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3884 10445 3884 10434 3884 10432 3885 10406
      3859 10406 3859 10409 3859 10411 3859 10438
TIME...MOT...LOC 0114Z 264DEG 28KT 3872 10405

$$
000 
WWUS55 KPUB 230119
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
720 PM MDT WED AUG 22 2007

COC041-230130-
/O.EXP.KPUB.SV.W.0229.000000T0000Z-070823T0115Z/
EL PASO CO-
720 PM MDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
EXPIRED AT 715 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3910 10405 3903 10405 3902 10417 3901 10421
      3898 10425 3896 10434 3908 10431 3909 10415
      3911 10410
TIME...MOT...LOC 0050Z 295DEG 22KT 3895 10403

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:21 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 22, 3:21 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT WED AUG 22 2007

.SHORT TERM...
(TONIGHT AND THURSDAY)

...SEVERE WEATHER POTENTIAL ON THE INCREASE...

A SEVERE STORM FIRED ALONG A DRYLINE/CONVERGENT ZONE
OVER EASTERN LAS ANIMAS THIS AFTERNOON...AND IS NOW
TRACKING NORTHEAST THROUGH SOUTH CENTRAL BENT COUNTY.
AND SO...WE ARE UNDERWAY WITH SEVERE WEATHER ONCE
AGAIN. HAVE INTRODUCED SEVERE POTENTIAL ACROSS THE
SOUTHEAST PLAINS AND ACROSS EL PASO COUNTY FOR THIS
EVENING.  0-6KM BULK SHEAR VALUES ARE BEST ACROSS
EL PASO COUNTY...UP AROUND 40 KTS.  BUT LOW LEVEL
SHEAR IS BETTER ALONG SOUTHEAST PLAINS CONVERGENT
BOUNDARY.  IN THIS AREA...0-6KM BULK SHEAR VALUES
ARE MORE LIKE 25-30 KTS.  LARGE HAIL/DAMAGE WINDS
SHOULD BE MAIN THREATS THIS EVENING.

GETS MORE SERIOUS TOMORROW AFTERNOON.  NAM12 0-6KM
BULK SHEARS GO OVER 50 KTS ACROSS EL PASO COUNTY
BY 6 PM THURSDAY.  THIS...COUPLED WITH AN INDICATED
SURFACE BOUNDARY PRESSING SOUTH ACROSS EL PASO
COUNTY LATE IN THE AFTERNOON SHOULD BE A RECIPE
FOR SEVERE STORM DEVELOPMENT.  COULD ALSO BE STORMS
ACROSS THE SOUTHEAST PLAINS AGAIN...IN VICINITY OF
OLD CONVERGENT BOUNDARY.  SO...ANOTHER DAY OF
HAIL/DAMAGING WIND POTENTIAL.  THIS DAY ALSO
WARRANTS MENTION OF TORNADO POTENTIAL DUE TO
HIGH AMOUNT OF SHEAR THAT WILL BE PRESENT...MUCH
HIGHER THAN WEVE SEEN IN A WHILE.  THIS WOULD
BE ESPECIALLY TRUE ACROSS EL PASO COUNTY IN THE
AFTERNOON.  STAY TUNED.  LW

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

UPPER LVL TROF WILL MOVE ACROSS THE AREA THURS NIGHT THROUGH FRI
WITH COLD FRONT DROPPING THROUGH SE PLAINS THURS EVENING PARTIALLY
DRIVEN BY AFTN CONVECTION ACROSS EAST CENTRAL CO. APPEARS HEAVIEST
PCPN MAY DEVELOP ALONG THE NOSE OF LOW LVL JET OVERNIGHT...ACROSS
EXTREME SE CO WRN KS WHERE BOTH GFS/NAM INDICATE MCS WILL DEVELOP.
HOWEVER WITH FORCING FROM UPPER TROF MOVING ACROSS FCST AREA
OVERNIGHT COULD SEE ISOLATED/SCAT THUNDERSTORMS JUST ABOUT
ANYWHERE. AS FRONT DROPS SOUTHWARD SHOULD SEE ANOTHER PCPN MAX
ALONG THE EASTERN SLOPES OF THE SE MTS WHERE UPSLOPE WILL PROVIDE
ADDITIONAL LOW LVL FORCING. DEW POINTS IMMEDIATELY ALONG/BEHIND
THE FRONT WILL BE IN THE MID 50S/LOWER 60S THURS EVENING...NETTING
SBCAPE VALUES OF UP TO 2500 J/KG. WITH 0-6KM BULK SHEARS AROUND 50
KTS...ISOLATED SUPERCELLS WITH LARGE HAIL/DAMAGING WIND CAN BE
EXPECTED. COULDN/T RULE OUT AN ISOLATED TORNADO THREAT ALONG THE
SFC BOUNDARY.

THUNDERSTORMS MAY BE ONGOING FRI MORNING AS UPPER TROF CONTINUES TO
MOVE ACROSS CEN/ERN CO INTO THE CEN PLAINS BY THE AFTN.  12Z NAM/GFS
AREN/T TOO PARTICULARLY WET FOR FRI...AS DRIER AIR MOVES IN FROM THE
WEST AND AREA COMES UNDER SUBSIDENCE ALOFT.  FRI WILL BE COOL...AND COULD
BE TOO CAPPED ACROSS THE PLAINS...THOUGH WITH COOLER AIR ALOFT
BEHIND THE TROF...CAP MAY NOT BE ALL THAT STRONG.  HAVE KEPT SOME
GENERALLY ISOLATED POPS FOR FRI AFTN ACROSS THE EASTERN MTS/PLAINS.

SAT WILL BE DRIER AND WARMER...THEN 12Z GFS ADVECTS MOISTURE FROM
REMNANTS OF HURRICANE DEAN INTO THE 4 CORNERS REGION BY SUN
AFTN/NIGHT.  MODELS SEEM TO BE HAVING A DIFFICULT TIME RESOLVING THE
TIMING OF THIS...HOWEVER BY MON...SHOULD START SEEING AN INCREASE IN
POPS FOR WRN AREAS.  MEANWHILE...TEMPS SHOULD BE WARMING ON THE
PLAINS AS LEE TROF DEEPENS AND H7 TEMPS WARM BACK TO +16 TO +19C FOR
SUN AND MON.  NEXT FRONT MAY DROP THROUGH THE SE PLAINS BY MON
NIGHT...BRINGING ANOTHER COOL DOWN/UPSWING IN PRECIPITATION FOR THE
EAST ON TUES/WED. -KT

&&

.AVIATION...
FAIRLY HIGH LIKELIHOOD OF THUNDERSTORMS
DEVELOPING OVER KCOS/KPUB LATE THIS AFTERNOON/EARLY
THIS EVENING DUE TO WEAK DISTURBANCE/SURFACE BOUNDARY
MOVING SOUTH.  MUCH LESS LIKELY AT KALS...FARTHER
FROM DISTURBANCE.  EVEN BETTER THUNDERSTORM POTENTIAL
ALL SITES TOMORROW AFTERNOON WITH STRONGER DISTURBANCE
MOVING IN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/31
Hazardous weather outlook, Aug 22, 6:54 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
654 AM MDT WED AUG 22 2007

COZ058>089-093>099-231300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
654 AM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING ACROSS THE FAR SOUTHEAST PLAINS. ONE OR TWO SEVERE
STORMS...PRODUCING HAIL OVER 3/4 OF AN INCH IN DIAMETER AND WIND
GUSTS OVER 60 MPH ARE POSSIBLE EAST OF A COLORADO SPRINGS TO LA
JUNTA TO SPRINGFIELD LINE LATER THIS AFTERNOON AND EVENING.
THUNDERSTORMS OVER THE EASTERN PLAINS MAY ALSO PRODUCE VERY HEAVY
RAINFALL THIS EVENING...ESPECIALLY ALONG AND NORTH OF THE ARKANSAS
RIVER. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MOUNTAINS
AND I-25 CORRIDOR LATE THIS AFTERNOON AND EARLY EVENING. THE MAIN
THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
REGION THURSDAY AND FRIDAY...WITH THE BEST CHANCES EXPECTED ACROSS
THE EASTERN MOUNTAINS AND PLAINS...AS A COLD FRONT SLOWLY MOVES
ACROSS EASTERN COLORADO. THE MAIN THREAT FROM THUNDERSTORMS WILL BE
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO NEAR 40 MPH...ALONG WITH
SMALL HAIL AND BRIEF HEAVY RAINFALL. A FEW SEVERE STORMS WILL ALSO
BE POSSIBLE ACROSS THE EASTERN PLAINS...WITH HAIL UP TO 2 INCHES IN
DIAMETER AND WIND GUSTS TO OVER 60 MPH POSSIBLE.

FOR SATURDAY THROUGH TUESDAY...ISOLATED THUNDERSTORMS WILL REMAIN
POSSIBLE EACH AFTERNOON AND EVENING...WITH THE BEST COVERAGE
EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE MAIN THREAT FROM
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO
35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

In the hours before

Local storm report, Aug 22, 5:07 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 N COLORADO SPRINGS    38.91N 104.76W
08/22/2007  M0.75 INCH       EL PASO            CO   AMATEUR RADIO

&&

RMG
Local storm report, Aug 22, 5:23 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             FALCON                  38.93N 104.62W
08/22/2007  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Local storm report, Aug 22, 5:35 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             13 NE COLORADO SPRINGS  39.00N 104.59W
08/22/2007  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG
Local storm report, Aug 22, 5:41 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 SE FALCON             38.89N 104.57W
08/22/2007  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:55 AM MDTFlash Flood WarningPUBProwers3 hr
Aug 22, 7:00 AM MDTFlash Flood WarningPUBProwers3 hr
Aug 22, 2:22 PM MDTSevere Thunderstorm WarningPUBBent53 min
Aug 22, 3:22 PM MDTSevere Thunderstorm WarningPUBLas Animas53 min
Aug 22, 3:31 PM MDTTornado WarningPUBBent17 min
Aug 22, 4:33 PM MDTSevere Thunderstorm WarningPUBBent31 min
Aug 22, 4:50 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Aug 22, 5:39 PM MDTSevere Thunderstorm WarningPUBEl Paso96 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.